MDHHS reports state’s third vaping-related lung injury death
The Michigan Department of Health and Human Services (MDHHS) is announcing the third death associated with the outbreak of vaping-related lung injuries in the state. MDHHS was notified about the death of an adult male on Dec. 19. No other information about the individual will be released due to confidentiality reasons. The Centers for Disease Control and Prevention (CDC) reported that as of Jan. 7, 2,602 cases have been identified in 50 states, the District of Columbia and two territories. This includes 57 deaths in 27 states; this count does not include this third Michigan death. MDHHS is working closely with the CDC and the federal Food and Drug Administration to get additional information that can help identify the ingredients in the vape materials that are making people sick. So far, no specific brand of device or e-liquid has been identified. The CDC identified vitamin E acetate as closely associated with vaping-related lung injuries. Vitamin E acetate is used as an additive in THC-containing vaping products. E-cigarette and/or vaping users should immediately seek medical attention if they develop symptoms such as shortness of breath, chest pain, cough, fever and/or nausea and vomiting. Information about the vaping-related lung injury for the public is posted at Michigan.gov/vapelung.
Leave a Reply
You must be logged in to post a comment.